Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Severe gastritis, mild attack, angiogram showed swollen arteries after stopping ecospirin. Is it due to withdrawal?

My brother had undergone angiogram in 2009. Recently he stopped taking ecospirin for 10 days as he was having severe gas problem. Recently he again got a mild attack and angiogram was done again. No blockage was there but only swelling of arteries. Hence he was advised to take medicines again. Was that attack due to the stoppage of ecospirin for 8 days?
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
hi and welcome
well do not know what is the age of your brother and what are the associated risk factors , like diabetes or hypertension, currently smokes . more importantly what were the findings of the angiography and were there any stents placed and were they drug eluting stents (DES) ecosprin .... is it only aspirin 15o mg or does it contain clopidogrel also. if stents are placed, normally 1 year of aspirin and clopidogrel is prescribed and after that if all goes well , then only aspirin is continued for the rest of your life. these medicines also do irritate stomach causing problems , but if after discontinuing them causing chest pain it should be investigated , in your case re angiogram was done was done and clear ( swelling of arteries is not clear better explain using the medical terms mentioned in the angiogram report please ). no need to worry then , its better to see for his symptoms in terms of exercise and daily activity capacity and consult cardiologist . using aspirin ( coated ) does not irritate stomach and can be an option ...get an ETT done to see if there are any other changes in ecg during exercise , but were his cardiac markers elevated during this recent attack , if yes it means he had a fresh event and leaving medications can be dangerous. if previously he was high risk patient and poor control of his daily life style and food , then stopping these medications could have been the cause , but if a new vessel is involved then the patient should be re evaluated , especially control of his BP and cholesterols .
its now ideal to discuss the whole issue in detail with a consultant cardiologist ... our community has also been reported to have resistance to clopidogrel , discuss with your doctor. take care
Answered: Sun, 8 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor